Hypoglycaemia due to interaction of glimepiride with isoniazid in a patient with type 2 diabetes mellitus.
Аннотация
Hypoglycaemia is a well-recognised untoward effect of sulfonylureas. We report a case of severe hypoglycaemia after isoniazid initiation in a type 2 diabetic patient. An oral glucose tolerance test revealed high serum insulin and C peptide, suggesting hyperinsulinaemia, and it was used to ascertain the relationship between insulin, glucose and C peptide levels. Insulin and C peptide elevation was attributed to the interaction between the two drugs. As a cytochrome inhibitor, isoniazid increased serum glimepiride concentration, resulting in hyperinsulinaemia. The diagnosis of occult insulinoma or nesidioblastosis was ruled out by CT and MRI, as we could not perform more sensitive, still invasive, diagnostic procedures. After isoniazid withdrawal, hypoglycaemia regressed and glimepiride was reinitiated. In conclusion, this case illustrates the need of caution when prescribing isoniazid in patients with type 2 diabetes mellitus receiving glimepiride to avoid hypoglycaemia.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.